Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 2:51 PM MDT for Union County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 2:51 PM MDT (20:51 UTC)
- Expired
- Jun 27, 2000, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272052 SVRABQ NMC059-272145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 345 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF LAS ANIMAS COUNTY...OR ABOUT 29 MILES NORTHEAST OF RATON...MOVING SOUTHEAST AT 35 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3719 10392 3703 10401 j3665 10313 3690 10299
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:35 AM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 9:35 AM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 935 AM MDT TUE JUN 27 2000 PRECIP WATER AVERAGING ABOUT 170% OF SEASONAL NORMS OVER NM...FM 3/4 OF AN INCH NW TO AROUND 1 1/4 INCHES SOUTH AND EAST. SOUNDINGS SOUTH AND EAST PRETTY WELL SATURATED ALL THE WAY UP SO AMOUNT OF CLEARING AND POTENTIAL FOR SEVERE WX EAST QUESTIONABLE. MID LEVEL WESTERLIES ACROSS NORTH COULD BRING PARTIAL CLEARING TO NERN CRNR IN AFTN. WILL NOT BACK OFF ON MENTION OF ISOLD SEVERE THERE BUT BELIEVE AREAS FURTHER SOUTH MORE VULNERABLE TO HEAVY RAIN THAN SEVERE STORMS. OTHERWISE CHANGES TO CURRENT FORECASTS MAINLY COSMETIC WITH FAIRLY HIGH POPS AND COOL TEMPS TODAY...THEN SOME DRYING AND WARMING SOUTH AND WEST WED WHILE NEXT FRONT DROPS INTO NERN CRNR. MJF .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 27, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 61 min |
| Jun 27, 5:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.